Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 340, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Sep 12, 2004, 5:40 PM CDT for Lowndes County, Mississippi. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 12, 2004, 5:40 PM CDT (22:40 UTC)
- Expired
- Sep 12, 2004, 6:15 PM CDT
- In force
- 35 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Lowndes County, MS
The radar
The Columbus AFB radar (KGWX), 65 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.7 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1154 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 608 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 122240 SVRJAN MSC087-122315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 538 PM CDT SUN SEP 12 2004 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LOWNDES COUNTY IN NORTHEAST MISSISSIPPI * UNTIL 615 PM CDT * AT 538 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED ABOUT 12 MILES SOUTH OF GOLDEN TRIANGLE AIRPORT...AND MOVING NORTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL MOVE NEAR... CRAWFORD IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3330 8866 3329 8839 3341 8844 3345 8867 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 12, 1:45 PM CDT, 3 hours 55 minutes earlier.
Area forecast discussion, Sep 12, 1:45 PM CDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 145 PM CDT SUN SEP 12 2004 .SHORT TERM...LATEST SATELLITE IMAGERY SHOWED SHORTWAVE TROUGH OVER THE REGION...WHICH WAS TRIGGERING ISOLATED SHOWERS AND A FEW THUNDERSTORMS. SO WILL HAVE ISOLATED EVENING POPS...WHICH SHOULD DISSIPATE AFTER SUNSET. SHORT WAVE WILL MOVE OVER THE REGION THIS EVENING AND WILL EXIT THE AREA ON MONDAY. MIDLEVEL SUBSIDENCE AND DRYING TAKES PLACE OVER MOST OF THE AREA. THERE WILL BE ENOUGH WEAKNESS OF THE CAP AND LOW LEVEL MOISTURE FOR ISOLATED SHOWERS AND THUNDERSTORMS ACROSS THE SOUTH FOR MONDAY AND TUESDAY. THE ETA MODEL TRIES TO MOVE IVAN TO THE CENTRAL GULF SOUTH OF THE LOUISIANA COAST BY TUESDAY EVENING...WHILE THE GFS SEEMS TO PUSH IT TOWARD THE FLORIDA PANHANDLE. WILL NOT MAKE ANY CHANGES TO TEMPS. .LONG TERM...AS WE GET INTO MID-WEEK...IVAN WILL BEGIN TO HAVE AN INFLUENCE ON OUR WEATHER. LATEST OFFICIAL TPC TRACK CONTINUES TO SHOW THE CYCLONE WELL EAST OF MS. AS OF 06Z/12Z RUN THE GFS MODEL CONTINUES TO HAVE CONSISTENCY PROBLEMS WITH THE TRACK OF IVAN... DURING THE 06Z RUN PUSHING THE TRACK A LITTLE EAST OF TPCS TRACK MOVING NORTH THROUGH NORTHERN FLORIDA INTO GEORGIA THEN ON THE 12Z TRACK PUSHING IT UP THE WESTERN FLORIDA PANHANDLE INTO ALABAMA...FOLLOWING TPCS FORECAST TRACK. CURRENT FORECAST TRACK COULD STILL BRING IN SOME MIDWEEK BREEZY CONDITIONS. HAVE COORDINATED WITH WFO BMX WITH THE SURFACE WINDS. THE EUROPEAN MODELS KEEP THE TRACK AROUND THE TPC FORECAST TRACK. MEANWHILE THE 00Z/12Z CANADIAN MODEL CONTINUES TO BE AN OUTLIER MODEL AS IT PUSHES IT ACROSS MISSISSIPPI LATE WEDNESDAY INTO THURSDAY. WHILE THE 00Z/12Z NOGAPS TAKE INTO FLORIDA PANHANDLE INTO ALABAMA LATE WEDNESDAY INTO THURSDAY...WEST OF TPCS FORECAST TRACK. WE WILL ONCE AGAIN BE ON THE DRY WESTERN SIDE. WE MAY GET SOME SHOWERS IN THE EASTERN COUNTIES...BUT WILL WAIT TO GET CLOSER TO MIDWEEK BEFORE INTRODUCING POPS...TO SEE IF THE MODELS ARE GOING TO BE CONSISTENT WITH THIS TRACK. WITH THIS...TEMPS AT OR SLIGHTLY ABOVE CLIMO WILL BE THE BEST WAY TO GO. CURRENT FORECAST HANDLES THIS AND NO CHANGES WILL BE MADE. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 67 90 67 89/ 20 10 10 0 MERIDIAN 66 90 66 89/ 20 10 10 10 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 17
Hazardous weather outlook, Sep 12, 2:08 PM CDT, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 208 PM CDT SUN SEP 12 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 131908- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 208 PM CDT SUN SEP 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY... ...DAYS TWO AND THREE...MONDAY NIGHT THROUGH WEDNESDAY NIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ...DAYS FOUR THROUGH SEVEN...WEDNESDAY NIGHT TO SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WITH THAT SAID...EVERYONE SHOULD PAY CLOSE ATTENTION TO THE TROPICS AND HURRICANE IVAN. RIGHT NOW DANGEROUS HURRICANE IVAN IS STILL FORECASTED TO AFFECT AREAS WELL EAST OF MISSISSIPPI DURING THE MIDDLE AND LATTER PARTS OF THE UPCOMING WORK WEEK. PLEASE CONTINUE TO MONITOR THE PROGRESS AND LATEST FORECAST TRACK AS IVAN MOVES INTO THE GULF OF MEXICO. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH THE MORNING OF SUNDAY...SEPTEMBER 19. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 5:10 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 35 min |
| Sep 12, 6:49 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw | 36 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.